MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular treatment procedure, the tip of a flexor ansel guiding sheath frayed.Access was obtained in the right femoral artery.As the user attempted to insert the sheath, the tip of the device became caught in the puncture site and frayed.No calcification was noted at the puncture sire.Another device of the same type was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during an endovascular treatment procedure, the tip of a flexor ansel guiding sheath frayed.Access was obtained in the right femoral artery.As the user attempted to insert the sheath, the tip of the device became caught in the puncture site and frayed.No calcification was noted at the puncture sire.Another device of the same type was used to complete the procedure.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was conducted.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Reviews of quality control procedures and drawings were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The device is packaged with instructions for use, which warn, "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu also states, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, investigation has concluded that a cause for the device failure could not be established.Possible reasons for the failure include the patient's anatomy, the nature of the procedure, and/or user handling.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9539563
Report Number1820334-2020-00039
Device Sequence Number2426565
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)220509(10)9727767
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number9727767
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1